Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Search

Page Path
HOME > Search
5 "Chlorophenoxy"
Filter
Filter
Keywords
Publication year
Authors
Characteristics of Acute Herbicide Poisoning: Focused on Chlorophenoxy Herbicide
Hakyoon Song, Sangchun Choi, Yoon Seok Jung, Eunjung Park, Hyukhoon Kim
J Korean Soc Clin Toxicol. 2019;17(2):126-131.   Published online December 31, 2019
DOI: https://doi.org/10.22537/jksct.2019.17.2.126
  • 149 View
  • 1 Download
  • 1 Citations
AbstractAbstract PDF
Purpose: Herbicide-related mortality has decreased since the complete ban of paraquat product sales in 2012, but there still have been other herbicides intoxications with relatively severe complications. Glyphosate and glufosinate herbicides are used widely, and considerable research has been conducted. Chlorophenoxy herbicide is another major herbicide that has shown poor outcomes and mortality without proper management, but research in this area is lacking. Therefore, this study compared the clinical features of chlorophenoxy herbicide with those of other herbicides. Methods: The medical records of patients exposed to herbicides at a tertiary academic university hospital in Korea from May 2014 to April 2019 were reviewed retrospectively. The demographic and clinical data of 135 patients were then analyzed to identify the recent herbicides intoxication trends after the paraquat sales ban, focusing mainly on chlorophenoxy herbicide poisoning. Results: Of the 135 patients, 13 patients (9.6%) had chlorophenoxy herbicide poisoning. No significant differences in all the variables were observed between the chlorophenoxy herbicide poisoning group and non-chlorophenoxy herbicides poisoning groups. Toxic symptoms after poisoning varied from nothing noticeable to confusion; none of the patients had severe complications after their treatments. Conclusion: Acute chlorophenoxy poisoning is relatively less severe, with lower mortality rates than glyphosate and glufosinate poisoning.

Citations

Citations to this article as recorded by  
  • Association between continuous renal replacement therapy and mortality after acute herbicide (glyphosate and/or glufosinate) intoxication: propensity score matching approach
    Seung Woo Lee, Won-joon Jeong, Seung Ryu, Yongchul Cho, Yeonho You, Jung Soo Park, Changshin Kang, Hong Joon Ahn, So Young Jeon, Jinwoong Lee
    Journal of The Korean Society of Clinical Toxicology.2023; 21(1): 17.     CrossRef
A Case of Bentazone Poisoning Mimicking Organophosphate Intoxication
Hyun-Min Jung, Ji-Hye Kim, Seung-Baik Han, Jin-Hui Paik, Ji-Yoon Kim, Jun-Sig Kim
J Korean Soc Clin Toxicol. 2010;8(2):122-124.   Published online December 31, 2010
  • 93 View
  • 0 Download
AbstractAbstract PDF
$Basagran^{(R)}$ is a herbicide that is widely used in the field and it acts by interfering with photosynthesis in plants. It consists of bentazone, 2-methyl-4-chlorophenoxyacetic acid (MCPA) and surfactants. Bentazone is commonly used, but poisoning due to Bentazone has not been previously reported in Korea. The patients with toxic effects of bentazone show mild to severe symptoms and various complications. We report here on a case of a woman who intentionally ingested 500 ml of $Basagran^{(R)}$ and she was discharged without complication. As soon as the patient visited the emergency department, we started to treat her as if she had organophosphate intoxication because of the cholinergic symptoms. We could not detect the bentazone in her serum and urine, and we could confirm $Basagran^{(R)}$ ingestion only after getting information from her husband. Bentazone poisoning may induce harmful complications like muscle rigidity, rhabdomyolysis, respiratory failure and cardiac arrest. A detailed history taking, an accurate analysis method and early conservative management will be helpful for patients with acute bentazone poisoning.
Clinical Aspects of the Chlorophenoxy Herbicide Intoxicated Patients
Young-Soon Cho, Ho-Jung Kim, Bum-Jin Oh, Joo-Hyun Suh, Woon-Yong Kwon, Joon-Seok Park, Eun-Kyung Eo, Mi-Jin Lee, Sung-Woo Lee, Hyung-Keun Roh, Hoon Lim
J Korean Soc Clin Toxicol. 2007;5(2):112-118.   Published online December 31, 2007
  • 91 View
  • 0 Download
AbstractAbstract PDF
Purpose: There have been relatively few reports of chlorophenoxy herbicide poisoning. The purpose of this study is to analyze the general characteristics and clinical aspects of the chlorophenoxy herbicide intoxicated patients in Korea. Methods: We prospectively evaluated the chlorophenoxy herbicide intoxicated patients visiting to the 38 emergency medical centers in Korea from the 1 August 2005 to the 31 July 2006. Results: 24 patients were enrolled during the study periods. Their mean age was 55.7 years old. The median amount of the chlorophenoxy herbicide intoxicated is 150 mL. The most frequent location where the patients obtained and took the chlorophenoxy herbicide was their home. Frequent compounds involving chlorophenoxy herbicide poisoning were dicamba(66.7%), MCPP(16.7%), and 2,4-D(12.5%). The most common symptom of the patients was confusion and vomiting. 16 patients(66.7%) intended to suicide. 3 patients out of 24 patients(13.0%) were died. Conclusion: There were 24 patients intoxicated by the chlorophenoxy herbicide during the study periods. The mortality rate was 13.0%. The suicidal attempts and the numbers of death involving chlorophenoxy herbicide were high in Korea.
A Fatal Case of Dicamba Intoxication
Dae-Young Hong, Wook-Hyun Um, Kyoung-Mi Lee, Ji-Hye Kim, Seung-Baik Han, Joo-Hyun Suh, Jun-Sig Kim, Hyung-Keun Roh
J Korean Soc Clin Toxicol. 2006;4(1):69-72.   Published online June 30, 2006
  • 86 View
  • 1 Download
AbstractAbstract PDF
Dicamba is a benzoic acid and classified as a chemically related chlorophenoxy herbicide which is widely used for the control of broad-leaved weeds. While the chlorophenoxy herbicide poisoning is known to be uncommon, its ingestion can result in serious or sometimes fatal outcome. A 65-year-old man ingested about 300 ml of dicamba in a suicidal attempt and three hours later he was admitted hospital, complaining abdominal pain, nausea and vomiting. On admission his vital signs were normal and laboratory findings were not remarkable except metabolic acidosis in arterial blood gas analysis. Shortly after the admission endotracheal tube was inserted due to altered mental state and activated charcoal was given after performing gastric lavage. However, his vital signs became unstable 6hrs after the ingestion and mechanical ventilation was started with administration of inotropic agents. In spite of urine alkalization for rapid elimination of the absorbed dicamba, the metabolic acidosis was aggravated with concomitant rhabdomyolysis and acute renal failure, and he died 24 hrs after the ingestion.
Death after Ingestion of MCPP -A Case Report-
Byung Hak So, Won Jae Lee, Byoung Yong Shim, Hoon-Kyo Kim, Chi Hong Kim
J Korean Soc Clin Toxicol. 2005;3(1):45-47.   Published online June 30, 2005
  • 97 View
  • 0 Download
AbstractAbstract PDF
MCPP (2-(2-methyl-4-chlorophenoxy)propionic acid; mecoprop), a hormonal weedkiller has been widely used. Although chronic exposure is generally considered to be mildly toxic to man, acute intoxication can be severe and should thus be taken seriously. We report the case of a patient who died after ingestion of MCPP. A 64-year-old man ingested about 400 ml of $50\%$ MCPP solution. He was stuporous and had an inadequate respiration. He had an hypotension which did not respond to vasopressors and died about twelve hours after ingestion.

JKSCT : Journal of The Korean Society of Clinical Toxicology